Kentucky, 2011Damaging Winds in Kentucky, June 21, 2011
June 21, 2011 · NWS LMK · 3 events in 3 counties and zones
Strong instability during the late afternoon led to widely scattered strong storms with isolated wind damage across portions of central Kentucky.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 3
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Strong instability during the late afternoon led to widely scattered strong storms with isolated wind damage across portions of central Kentucky.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Louisville, KY wrote its last area forecast discussion before the first event at Jun 21, 2:25 PM EST, 5 minutes earlier.
Area forecast discussion, Jun 21, 2:25 PM EST, 5 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LOUISVILLE KY
325 PM EDT TUE JUN 21 2011
.SHORT TERM (TONIGHT AND WEDNESDAY)...
AFTERNOON SAT/RADAR IMAGERY REVEALS PARTLY SUNNY SKIES IN THE EAST
WITH MOSTLY CLOUDY SKIES IN THE WEST. CONVECTION HAS DEVELOPED
ALONG AN INSTABILITY AXIS MAINLY IN AREAS JUST WEST OF INTERSTATE
65. MAIN BATCH OF THUNDERSTORMS IS CURRENTLY MOVING THROUGH THE
WESTERN PORTIONS OF NORTH CENTRAL KENTUCKY...AND INTO SOUTHERN
INDIANA. THESE STORMS ARE STRONG WITH TORRENTIAL RAINS...WIND GUSTS
TO 50 MPH...PEA TO MARBLE SIZED HAIL AND INTENSE CLOUD TO GROUND
LIGHTNING STRIKES. FURTHER EAST...CONVECTION IS MUCH MORE ISOLATED
IN NATURE...THANKS TO A LACK OF SURFACE CONVERGENCE AND A FAIRLY
WARM ELEVATED MIXED LAYER. FURTHER WEST...OUT TOWARD THE ST. LOUIS
AREA...AXIS OF MUCH GREATER INSTABILITY EXISTS ALONG WITH MUCH
BETTER SURFACE CONVERGENCE. PROBABLY WILL SEE A LARGE LINEAR BATCH
OF CONVECTION DEVELOP ALONG THIS BOUNDARY AND THEN HEAD EASTWARD
DURING THE EVENING.
FOR THE REMAINDER OF THE AFTERNOON...EXPECT THE BULK OF
PRECIPITATION TO SHIFT INTO SOUTHERN INDIANA AND AFFECT AREAS MAINLY
WEST OF INTERSTATE 65. IN AREAS EAST OF INTERSTATE 65...SCATTERED
THUNDERSTORMS WILL CONTINUE TO MOVE NORTHEAST ACROSS THE
REGION...BUT IN TERMS OF COVERAGE IT WILL BE A BIT LESS.
FOR THIS EVENING/TONIGHT...MAJORITY OF THE SHORT TERM GUIDANCE IS IN
GOOD AGREEMENT WITH KEEPING CONVECTION IN THE REGION THROUGH THE
LATE AFTERNOON/EVENING HOURS. CONVECTION WILL BE FORCED AS AN UPPER
LEVEL WAVE PASSES THROUGH THE REGION. IT APPEARS THAT THE BULK OF
THE ACTIVITY WILL BE FOUND ACROSS THE WESTERN PORTIONS OF THE
FORECAST AREA WHERE HIGHER PWAT VALUES ARE LOCATED. FURTHER
EAST...SCATTERED CONVECTION IS EXPECTED TO INCREASE IN COVERAGE AS
WELL...THOUGH THERE COULD BE SOME AREAS THAT MISS OUT ON THE STORMS
DUE TO SCATTERED COVERAGE. ANY STORM WILL BE CAPABLE OF PRODUCING
TORRENTIAL RAINS...GUSTY WINDS AND SMALL HAIL DURING THIS TIME
FRAME. WE MAY END UP SEEING A BRIEF LULL IN THE ACTIVITY LATE THIS
EVENING AS THE CURRENT/FIRST BATCH OF CONVECTION DIES OFF DUE TO THE
LOSS OF DAYTIME HEATING. HOWEVER...BAND OF CONVECTION TO THE WEST
OF THE REGION IS EXPECTED TO TRANSLATE EASTWARD OVERNIGHT AND AFFECT
OUR AREA. THUS...PLAN ON GOING WITH LIKELY POPS FOR THE TONIGHT
PERIOD. OVERNIGHT LOWS WILL BE MILD AGAIN WITH LOWER 70S EXPECTED.
FOR WEDNESDAY...SHORT TERM MODEL GUIDANCE CONTINUES TO BE IN
AGREEMENT WITH OVERNIGHT CONVECTION CONTINUING TO PUSH EASTWARD
ACROSS THE FORECAST AREA. BY 12Z TUESDAY...MUCH OF THE ACTIVITY
SHOULD BE GENERALLY EAST OF INTERSTATE 65 AND CONTINUING OFF TO THE
EAST. BOTH THE NAM AND THE LMK EXPERIMENTAL AND OPERATIONAL WRF
RUNS INDICATE THAT WE SHOULD SEE A PERIOD OF DRY WEATHER FROM
MID-MORNING THROUGH THE EARLY AFTERNOON HOURS MAINLY IN THE WESTERN
TWO-THIRDS OF THE FORECAST AREA. GIVEN THE DECREASING MEAN LEVEL
RH...SOME PARTIAL CLEARING IS EXPECTED TO COMMENCE ACROSS THE
REGION. THIS WILL SET THE STAGE FOR CONVECTION TO REDEVELOP DURING
THE AFTERNOON/EVENING HOURS.
WEDNESDAY AFTERNOON CONVECTION LOOKS TO BE FORCED BY UPPER AIR
DYNAMICS AS A QUICK MOVING JET MAXIMUM PUSHES THROUGH THE REGION.
DEPENDING ON THE AMOUNT OF CLEARING...AM EXPECTING TEMPS IN THE
LOW-MID 80S WITH DEWPOINTS IN THE UPPER 60S TO THE LOW 70S. THIS
SHOULD RESULT IN MEAN LAYER CAPES OF ABOUT 1700-2300 J/KG.
MID-LEVEL LAPSE RATES LOOK A BIT STEEPER THAN WHAT WE'RE SEEING
TODAY...AND WITH LITTLE OR ANY CAPPING...PLUS BETTER DEEP LAYER
SHEAR THANKS TO THE JET MAX MOVING THROUGH...WE SHOULD BE IN AN
ENVIRONMENT SUPPORTIVE OF STRONG/SEVERE CONVECTION. IN THIS KIND OF
ENVIRONMENT...FEEL THAT LINEAR LINE SEGMENTS OF CONVECTION WOULD BE
LIKELY WITH DAMAGING WINDS AND LARGE HAIL BEING THE PRIMARY SEVERE
WEATHER THREATS. GIVEN THE DEEP LAYER SHEAR...CAN NOT RULE OUT AN
ISOLATED TORNADO OR TWO. AGAIN...ALL OF THE SEVERE POTENTIAL WILL
DEPEND ON THE AMOUNT OF CLEARING THAT TAKES PLACE.
.LONG TERM (WEDNESDAY NIGHT - TUESDAY)...
WEDNESDAY NIGHT - FRIDAY...
WED NIGHT STORMS ARE EXPECTED TO CONTINUE AHEAD OF A COLD FRONT
ALTHOUGH THEY SHOULD DECREASE IN INTENSITY AND COVERAGE FROM WED
AFTERNOON. MODELS VARY ON HOW FAST THE COLD FRONT WILL MOVE THROUGH
OUR AREA WITH THE 12Z GFS BEING FASTER ON THURS MORNING AND THE 12Z
NAM PUSHING THE FRONT THROUGH LATER IN THE DAY ON THURS. DEPENDING
ON HOW FAST THE FRONT MOVES THROUGH WILL DETERMINE OUR SEVERE
WEATHER THREAT FOR THURS. AT THIS TIME...AT LEAST A PORTION OF OUR
AREA COULD EXPERIENCE STRONG TO SEVERE STORMS IN THE BLUEGRASS AND
LAKE CUMBERLAND AREAS. THE BIGGEST THREATS WITH THESE STORMS WOULD
BE DAMAGING WINDS AND POSSIBLY SOME HAIL.
BY FRIDAY THE FRONTAL BOUNDARY WILL BECOME RE-ESTABLISHED AS A WARM
FRONT STEMMING FROM A SFC LOW OVER THE TX/OK REGION. THE FRONT WILL
STRETCH EASTWARD INTO THE TENNESSEE VALLEY. THE LOW PRESSURE SYSTEM
FROM THE PREVIOUSLY MENTIONED COLD FRONT WILL SLOWLY ROTATE ACROSS
THE GREAT LAKES ON FRIDAY. THIS TROUGH SHOULD HOLD THE SFC FRONT TO
OUR SOUTH ON FRIDAY GIVING OUR SOUTH CENTRAL KENTUCKY COUNTIES THE
BEST CHANCE AT MORE THUNDERSTORMS.
TEMPERATURES WILL LARGELY DEPEND ON CONVECTIVE DEVELOP DURING THE
AFTERNOON HOURS. GENERALLY FEEL THAT THUR/SAT HIGHS SHOULD BE IN
THE LOW TO MID 80S. FRIDAY/S HIGHS LOOK TO BE A BIT COOLER BECAUSE
OF THE FROPA ON THURS. LOOK FOR HIGHS IN THE UPPER 70S AND LOWER
80S FOR FRIDAY.
SATURDAY - TUESDAY...
MODELS CONTINUE TO COME INTO SOMEWHAT BETTER AGREEMENT WITH THE
FRONTAL BOUNDARY REMAINING IN THE REGION BUT SLIGHTLY TO OUR SOUTH
SATURDAY-SUNDAY. WE/LL HAVE MULTIPLE MCS/S ALONG THE FRONT WHICH
WILL BE HARD TO TIME THIS FAR OUT SO ONLY MADE SLIGHT CHANGES TO THE
SAT-SUN FORECAST.
LONG RANGE MODELS THEN INDICATE THAT THE WARM FRONT WILL BECOME MORE
WASHED OUT OR PUSHED WELL TO THE SOUTH BY MON/TUES. ANOTHER FRONT
WITH A PARENT LOW PRESSURE OVER SOUTHERN CANADA MAY APPROACH THE
AREA FROM THE WEST BY MID WEEK.
TEMPERATURES LOOK TO BE SEASONAL THIS WEEKEND THROUGH THE BEGINNING
OF NEXT WEEK.
&&
.AVIATION (18Z TAF ISSUANCE)...
IN GENERAL...VFR CONDITIONS WILL PREVAIL THROUGH THE FORECAST
PERIOD...BUT SOME TEMPORARY MVFR RESTRICTIONS DUE TO THUNDERSTORMS
WILL BE POSSIBLE AT THE TERMINALS.
STRONG SOUTHWESTERLY FLOW WILL RESULT IN AMPLE MOISTURE TRANSPORT
INTO THE REGION THIS AFTERNOON. CONVECTIVE TEMPERATURES HAVE
ALREADY BEEN REACHED AND CONVECTION CONTINUES TO DEVELOP...MAINLY
WEST OF INTERSTATE 65. THE STORMS ARE SCATTERED IN NATURE...BUT
KBWG WILL LIKELY BEAR THE BRUNT OF ANY CONVECTION OVER THE NEXT
SEVERAL HOURS. GIVEN THE SCATTERED NATURE...PLAN ON CONTINUING VCTS
WORDING AT THE TAF SITES THIS AFTERNOON/EVE. WILL CLOSELY MONITOR
AND AMEND FORECASTS IF STORMS APPROACH THE TERMINALS. WILL ALSO BE
EVALUATING THE AFTERNOON DATA PACKAGE AND MAY MAKE FURTHER
ADJUSTMENTS TO THE FORECAST WITH MORE CATEGORICAL QUALIFIERS IF THE
DATA SUGGESTS.
&&
.LMK WATCHES/WARNINGS/ADVISORIES...
KY...NONE.
IN...NONE.
&&
SHORT TERM........MJ
LONG TERM.........AMS
AVIATION..........MJ
Hazardous weather outlook, Jun 21, 9:54 AM EST, 4 hours 36 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LOUISVILLE KY
1054 AM EDT TUE JUN 21 2011
INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-061>067-
070>078-081-082-220800-
ORANGE IN-WASHINGTON IN-SCOTT IN-JEFFERSON IN-DUBOIS IN-
CRAWFORD IN-PERRY IN-HARRISON IN-FLOYD IN-CLARK IN-HANCOCK KY-
BRECKINRIDGE KY-MEADE KY-OHIO KY-GRAYSON KY-HARDIN KY-BULLITT KY-
JEFFERSON KY-OLDHAM KY-TRIMBLE KY-HENRY KY-SHELBY KY-FRANKLIN KY-
SCOTT KY-HARRISON KY-SPENCER KY-ANDERSON KY-WOODFORD KY-
FAYETTE KY-BOURBON KY-NICHOLAS KY-NELSON KY-WASHINGTON KY-
MERCER KY-JESSAMINE KY-CLARK KY-LARUE KY-MARION KY-BOYLE KY-
GARRARD KY-MADISON KY-BUTLER KY-EDMONSON KY-HART KY-GREEN KY-
TAYLOR KY-CASEY KY-LINCOLN KY-LOGAN KY-WARREN KY-SIMPSON KY-
ALLEN KY-BARREN KY-MONROE KY-METCALFE KY-ADAIR KY-RUSSELL KY-
CUMBERLAND KY-CLINTON KY-
1054 AM EDT TUE JUN 21 2011 /954 AM CDT TUE JUN 21 2011/
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
INDIANA AND CENTRAL KENTUCKY.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
SCATTERED THUNDERSTORMS ARE EXPECTED THIS AFTERNOON AND EVENING
ACROSS THE OUTLOOK AREA. SOME OF THE STORMS MAY BECOME SEVERE THIS
AFTERNOON AND EVENING. THE PRIMARY SEVERE WEATHER THREATS WOULD BE
DAMAGING WINDS...INTENSE CLOUD TO GROUND LIGHTNING...LARGE HAIL AND
TORRENTIAL RAINFALL.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.
ADDITIONAL ROUNDS OF THUNDERSTORMS ARE EXPECTED WEDNESDAY AND
THURSDAY AHEAD OF A SLOW MOVING COLD FRONT. SOME OF THESE STORMS
COULD BE SEVERE AS WELL WITH DAMAGING WINDS AND LARGE HAIL.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON THROUGH THURSDAY.
DK/MJP/MJ
In the hours before
Special weather statement, Jun 21, 1:57 PM EST, 33 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
257 PM EDT TUE JUN 21 2011
KYZ029-038-045-211930-
BULLITT-NELSON-SPENCER-
257 PM EDT TUE JUN 21 2011
...STRONG THUNDERSTORM WITH DANGEROUS LIGHTNING...HEAVY RAIN...SMALL
HAIL...AND STRONG WINDS...
AT 253 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 9 MILES NORTHWEST OF BARDSTOWN...AND MOVING
NORTHEAST AT 30 MPH.
FREQUENT CLOUD TO GROUND LIGHTNING...HEAVY RAIN WITH RAINFALL RATES
OF AROUND ONE INCH PER HOUR REDUCING VISIBILITIES TO LESS THAN ONE
MILE...SMALL PEA OR DIME SIZE HAIL...AND STRONG GUSTY WINDS OF AROUND
45 TO 50 MPH...ARE EXPECTED WITH THIS STORM.
* THIS STORM WILL ALSO IMPACT...
BROWNINGTON AND COXS CREEK...
SOLITUDE AND LENORE...
SMITHVILLE AND HIGHGROVE...
MOUNT WASHINGTON...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF YOU ARE IN THE PATH OF THIS STORM...SEEK SHELTER INDOORS AND STAY
AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO...
WEATHER.GOV/LOUISVILLE ON THE INTERNET...OR LOCAL MEDIA FOR LATER
UPDATES AND POSSIBLE WARNINGS.
&&
LAT...LON 3805 8533 3778 8559 3783 8572 3809 8555
3810 8552
TIME...MOT...LOC 1857Z 208DEG 26KT 3789 8560
RSSpecial weather statement, Jun 21, 2:00 PM EST, 30 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
300 PM EDT TUE JUN 21 2011
KYZ028-211930-
HARDIN-
300 PM EDT TUE JUN 21 2011
...STRONG THUNDERSTORM WITH DANGEROUS LIGHTNING...HEAVY RAIN...PENNY
SIZE HAIL...AND STRONG WINDS...
AT 258 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 15 MILES EAST OF LEITCHFIELD...AND MOVING
NORTHEAST AT 40 MPH.
FREQUENT CLOUD TO GROUND LIGHTNING...HEAVY RAIN WITH RAINFALL RATES
OF AROUND ONE INCH PER HOUR REDUCING VISIBILITIES TO LESS THAN ONE
MILE...PENNY SIZE HAIL...AND STRONG GUSTY WINDS OF AROUND 45 TO 50
MPH...ARE EXPECTED WITH THIS STORM.
* THIS STORM WILL ALSO IMPACT...
ELIZABETHTOWN...
STAR MILLS AND NOLIN...
GLENDALE AND CECILIA...
GAITHERS AND ADDINGTON FIELD AIRPORT...
TUNNEL HILLS AND INDIAN HILLS...
THIS STORM WILL AFFECT INTERSTATE 65 IN KENTUCKY BETWEEN MILE MARKERS
82 AND 94.
THIS STORM WILL AFFECT THE WESTERN KENTUCKY (FORD) PARKWAY BETWEEN
MILE MARKERS 123 AND 137.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FREQUENT LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IF
POSSIBLE. STAY AWAY FROM WINDOWS AND DOORS...AND AVOID USING THE
TELEPHONE UNLESS IT IS AN EMERGENCY.
&&
LAT...LON 3745 8603 3747 8606 3749 8605 3754 8609
3782 8597 3769 8571 3765 8575 3762 8580
3761 8580 3744 8598
TIME...MOT...LOC 1901Z 214DEG 33KT 3752 8601
SCHOETTMERSpecial weather statement, Jun 21, 2:13 PM EST, 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
313 PM EDT TUE JUN 21 2011
INZ084-089-211945-
CRAWFORD-PERRY-
313 PM EDT TUE JUN 21 2011
...STRONG THUNDERSTORM WITH DANGEROUS LIGHTNING...HEAVY RAIN...NICKEL
SIZE HAIL...AND STRONG WINDS...
AT 312 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 13 MILES SOUTH OF ENGLISH...AND MOVING NORTHEAST
AT 40 MPH.
CONTINUOUS CLOUD TO GROUND LIGHTNING...HEAVY RAIN WITH RAINFALL RATES
OF AROUND ONE INCH PER HOUR REDUCING VISIBILITIES TO LESS THAN ONE
MILE...NICKEL SIZE HAIL...AND STRONG GUSTY WINDS OF AROUND 45 TO 50
MPH...ARE EXPECTED WITH THIS STORM.
* THIS STORM WILL ALSO IMPACT...
ENGLISH...
SULPHUR AND SULPHUR SPRINGS...
GRANTSBURG AND RIDDLE...
SWITZER CROSSROADS AND CURBY...
TEMPLE...
THIS STORM WILL AFFECT INTERSTATE 64 IN INDIANA BETWEEN MILE MARKERS
86 AND 92.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FREQUENT LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IF
POSSIBLE. STAY AWAY FROM WINDOWS AND DOORS...AND AVOID USING THE
TELEPHONE UNLESS IT IS AN EMERGENCY.
&&
LAT...LON 3840 8648 3840 8631 3839 8626 3836 8625
3835 8626 3836 8626 3835 8628 3834 8627
3808 8652 3813 8662
TIME...MOT...LOC 1913Z 210DEG 34KT 3816 8653
SCHOETTMERSpecial weather statement, Jun 21, 2:19 PM EST, 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
319 PM EDT TUE JUN 21 2011
KYZ031>033-211945-
HENRY-OLDHAM-TRIMBLE-
319 PM EDT TUE JUN 21 2011
...STRONG THUNDERSTORMS WITH DANGEROUS LIGHTNING...HEAVY RAIN...SMALL
HAIL...AND STRONG WINDS...
AT 316 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM CARROLLTON TO LA
GRANGE...AND MOVING NORTHEAST AT 25 MPH.
CONTINUOUS CLOUD TO GROUND LIGHTNING...HEAVY RAIN WITH RAINFALL RATES
OF AROUND ONE INCH PER HOUR REDUCING VISIBILITIES TO LESS THAN ONE
MILE...SMALL PEA OR DIME SIZE HAIL...AND STRONG GUSTY WINDS OF AROUND
45 TO 50 MPH...ARE EXPECTED WITH THESE STORMS.
* THESE STORMS WILL ALSO IMPACT...
BEDFORD...
PROVIDENCE...
SLIGO...
PENDLETON...
TURNERS STATION AND CAMPBELLSBURG...
THESE STORMS WILL AFFECT INTERSTATE 71 IN KENTUCKY BETWEEN MILE
MARKERS 28 AND 35.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF YOU ARE IN THE PATH OF THESE STORMS...SEEK SHELTER INDOORS AND
STAY AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO...
WEATHER.GOV/LOUISVILLE ON THE INTERNET...OR LOCAL MEDIA FOR LATER
UPDATES AND POSSIBLE WARNINGS.
&&
LAT...LON 3864 8523 3859 8522 3861 8510 3860 8508
3858 8507 3845 8520 3839 8548 3868 8528
TIME...MOT...LOC 1919Z 241DEG 16KT 3862 8517 3843 8542
RSSpecial weather statement, Jun 21, 2:23 PM EST, 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
323 PM EDT TUE JUN 21 2011
INZ078-079-211945-
JEFFERSON-SCOTT-
323 PM EDT TUE JUN 21 2011
...STRONG THUNDERSTORM WITH DANGEROUS LIGHTNING...HEAVY RAIN...SMALL
HAIL...AND GUSTY WINDS...
AT 321 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 5 MILES NORTH OF SCOTTSBURG...AND MOVING NORTH AT
20 MPH.
FREQUENT CLOUD TO GROUND LIGHTNING...HEAVY RAIN WITH RAINFALL RATES
OF AROUND ONE INCH PER HOUR REDUCING VISIBILITIES TO LESS THAN ONE
MILE...SMALL PEA OR DIME SIZE HAIL...AND GUSTY WINDS OF AROUND 35 TO
40 MPH...ARE EXPECTED WITH THIS STORM.
* THIS STORM WILL ALSO IMPACT...
DEPUTY...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF YOU ARE IN THE PATH OF THIS STORM...SEEK SHELTER INDOORS AND STAY
AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO...
WEATHER.GOV/LOUISVILLE ON THE INTERNET...OR LOCAL MEDIA FOR LATER
UPDATES AND POSSIBLE WARNINGS.
&&
LAT...LON 3874 8556 3871 8583 3880 8582 3883 8574
3883 8572 3882 8571 3883 8565 3884 8563
3886 8562 3886 8559 3889 8558 3890 8553
TIME...MOT...LOC 1923Z 194DEG 14KT 3876 8573
RSSpecial weather statement, Jun 21, 2:28 PM EST, 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
328 PM EDT TUE JUN 21 2011
KYZ029-038-212000-
BULLITT-SPENCER-
328 PM EDT TUE JUN 21 2011
...STRONG THUNDERSTORM WITH DANGEROUS LIGHTNING...HEAVY RAIN...PENNY
SIZE HAIL...AND STRONG WINDS...
AT 326 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 7 MILES SOUTHEAST OF SHEPHERDSVILLE...AND MOVING
NORTHEAST AT 25 MPH.
CONTINUOUS CLOUD TO GROUND LIGHTNING...HEAVY RAIN WITH RAINFALL RATES
OF AROUND ONE INCH PER HOUR REDUCING VISIBILITIES TO LESS THAN ONE
MILE...PENNY SIZE HAIL...AND STRONG GUSTY WINDS OF AROUND 45 TO 50
MPH...ARE EXPECTED WITH THIS STORM.
* THIS STORM WILL ALSO IMPACT...
BROWNINGTON AND CEDAR GROVE...
SOLITUDE...
SMITHVILLE...
MOUNT WASHINGTON AND WATERFORD...
THIS STORM WILL AFFECT INTERSTATE 65 IN KENTUCKY BETWEEN MILE MARKERS
112 AND 114.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FREQUENT LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IF
POSSIBLE. STAY AWAY FROM WINDOWS AND DOORS...AND AVOID USING THE
TELEPHONE UNLESS IT IS AN EMERGENCY.
&&
LAT...LON 3808 8539 3798 8548 3799 8549 3797 8553
3795 8553 3791 8559 3788 8558 3787 8561
3785 8562 3789 8574 3808 8565 3807 8556
3809 8552
TIME...MOT...LOC 1929Z 203DEG 20KT 3792 8562
SCHOETTMERThunderstorm Wind, Bullitt
- When
- June 21, 2:30 PM EST
- Where
- Bullitt County, 1.29 mi ENE of Limestone
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Emergency Manager
- Coordinates
- 37.940, -85.650
A tree fell across some power lines on Deatsville Road off of Cedar Grove Road.
Thunderstorm Wind, Clinton
- When
- June 21, 3:33 PM CST
- Where
- Clinton County, 0.89 mi NW of Bug
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- County Official
- Coordinates
- 36.660, -85.110
County Dispatch reported that trees and power lines were downed countywide. Specifically, trees had fallen at the intersection of State Road 127 South and Spring Creek Bridge roads, and in the Cedar Hill Community.
Thunderstorm Wind, Harrison
- When
- June 21, 5:00 PM EST
- Where
- Harrison County, 2.57 mi WSW of Colville
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Law Enforcement
- Coordinates
- 38.350, -84.240
Emergency Dispatch reported several trees downed near Wornall Lane, which is just to the west of Colville.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornadoes and Flooding in Illinois, June 21, 20112 injured · $2.5 million · EF1 · 80 events
- Damaging Winds in Indiana, June 21, 20111 death · 1 injured · $23,000 · 56 kt wind · 5 events
- Damaging Winds and Lightning Strikes in Alabama, June 21, 20112 injured · $578,000 · 70 kt wind · 86 events
- Heat in Virginia, June 21, 20111 death · 1 event
- Flash Flooding and Flooding in Michigan, June 21 to 22, 20114 injured · $1.5 million · 2 in hail · 22 events
- Flash Flooding and Damaging Winds in Illinois, June 21 to 22, 2011$698,000 · 61 kt wind · 39 events
- Flash Flooding and Hail in Virginia, June 21, 2011$323,000 · 1.75 in hail · 53 events
- Tornadoes and Flash Flooding in Wisconsin, June 21, 20111 injured · $409,000 · EF1 · 16 events
- Tornadoes and Hail in Texas, June 21, 2011$1.0 million · EF0 · 16 events
- Hail and Damaging Winds in Texas, June 21 to 22, 2011$226,000 · 1.75 in hail · 31 events
- Damaging Winds in Tennessee, June 21, 2011$315,000 · 60 kt wind · 20 events
- Tornado and Flash Flood in Minnesota, June 21, 2011$600,000 · EF0 · 5 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 308713, 308717, 308720.